Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

June 24, 2014Livingston County, Ontario County, New York

NWS Buffalo, NY issued this special weather statement at Jun 24, 2014, 5:56 AM EDT for Livingston County, Ontario County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2014, 5:56 AM EDT (09:56 UTC)
Expired
Jun 24, 2014, 7:00 AM EDT
In force
64 min
Issued by
NWS Buffalo, NY

Counties Livingston County, NY, Ontario County, NY

The radar

The Buffalo radar (KBUF), 111 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS81 KBUF 240956
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
556 AM EDT TUE JUN 24 2014

NYZ003-004-013-014-241100-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
556 AM EDT TUE JUN 24 2014

...STRONG THUNDERSTORMS OVER THE WESTERN FINGER LAKES...

* AT 555 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM AVON TO SPRINGWATER...AND MOVING EAST AT 35 MPH.

THESE STORMS WILL PRODUCE A HALF INCH OF RAIN IN ABOUT 30 MINUTES 
FOR SITES SUCH AS HONEOYE FALLS...CONESUS AND BRISTOL.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4289 7792 4322 7703 4300 7696 4276 7697
      4276 7731 4267 7736 4257 7737 4257 7769

$$

RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 24, 4:28 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 24, 4:28 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
428 AM EDT TUE JUN 24 2014

.SYNOPSIS...
LOW PRESSURE WILL MOVE THROUGH THE CENTRAL GREAT LAKES SENDING A
SLOW MOVING COLD FRONT TOWARDS THE REGION TODAY. SHOWERS AND
THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON THROUGH WEDNESDAY. THE
FRONT WILL PASS THROUGH THE REGION WEDNESDAY NIGHT FOLLOWED BY HIGH
PRESSURE AND FAIR WEATHER THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SFC ANALYSIS SHOWS THE WARM FRONT OVER OHIO MOVING INTO FAR WESTERN
PA AND STRETCHING ACROSS LAKE ERIE EARLY THIS MORNING. REGIONAL
RADARS CONTINUE TO SHOW SHOWERS AND THUNDERSTORMS DEVELOPING ALONG
THIS FRONTAL BOUNDARY. AS THIS WARM FRONT LIFTS NORTHWARD THROUGH
THE LOWER LAKES EARLY THIS MORNING...THE COMBINATION OF AN
INCREASING LLJ OVER WNY AND INSTABILITY ALOFT WILL LEAD TO SOME
INCREASE IN SHOWER AND THUNDERSTORM COVERAGE ACROSS THE REGION.

TODAY...AS SFC LOW PRESSURE CONTINUES TO LIFT TO THE NORTHEAST
ACROSS THE CENTRAL GREAT LAKES INTO CANADA...A COLD FRONT WILL
SLOWLY INCH TOWARDS WNY. WITH PWATS APPROACHING 2.00 INCHES AHEAD OF
THE FRONT...AND MODEST INSTABILITY (BUFKIT SOUNDINGS SHOWING
500-1000 J/KG)WILL COMBINED WITH A STRENGTHEN LLJ TO PRODUCE
SHOWERS AND THUNDERSTORMS ACROSS THE REGION. ADDITIONALLY...WITH
PWATS NEAR 2.00 INCHES AND WITH SUCH A DEEP WARM LAYER (WBZ NEAR
12K)...THE ATMOSPHERE WILL BE PRIMED FOR HEAVY RAIN WITH ANY
THUNDERSTORMS. A FEW OF THE STRONGER STORMS MAY PRODUCE SOME GUSTY
WINDS...UP TO 50 KNOTS OR VERY SMALL HAIL. LATEST GUIDANCE
SUGGESTING ANY FLASH FLOOD POTENTIAL WILL REQUIRE 2 TO 3 INCHES OF
RAIN IN A VERY SHORT PERIOD OF TIME. AT THIS POINT...IT'S NOT LIKELY
THAT THIS MUCH RAIN WILL FALL AS THESE STORMS WILL MOVE AT 25-30
KNOTS. HIGH ACROSS WESTERN AND NORTH CENTRAL NY WILL GENERALLY RANGE
FROM THE LOW TO MID 80S...IT WILL AGAIN FEEL VERY MUGGY WITH DWPTS
IN THE MID AND UPPER 60S.

TONIGHT...MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS THE
COLD FRONT EVER SO SLOWLY MOVES INTO WESTERN AND NORTH CENTRAL NY
THROUGH WEDNESDAY. EXPECT LOWS TO BOTTOM OUT IN THE MID TO UPPER 60S
OVERNIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
IT WILL STILL BE QUITE UNSETTLED AS WE OPEN THIS PERIOD...BUT AS WE
PROGRESS THROUGH THE LATTER PORTION OF THE WEEK...ANOTHER STRETCH OF
FAIR DRY WEATHER CAN BE ANTICIPATED.

STARTING WITH A BROAD VIEW OF THE SYNOPTIC PATTERN...A LOW AMPLITUDE
FLOW WILL BE IN PLACE ACROSS THE COUNTRY DURING MUCH OF THIS TIME
FRAME. THIS WILL KEEP US FROM EXPERIENCING ANOMALOUSLY HIGH MERCURY
READINGS...BUT BUILDING HEIGHTS ACROSS THE EASTERN HALF OF THE
NATION WILL POINT TOWARDS A BIG WARM UP...PARTICULARLY OUTSIDE OF
THE SCOPE OF THIS PERIOD DURING THE UPCOMING WEEKEND. MORE ON THIS
IN THE LONG TERM SECTION BELOW.

WHILE THE TEMPERATURE TREND WILL BE EASY TO DECIPHER...IT WILL BE
MUCH MORE CHALLENGING TO NAIL DOWN THE UNSETTLED WEATHER THAT WILL
DOMINATE THE EARLY PORTION OF THIS FORECAST PERIOD. A WAVY COLD
FRONTAL BOUNDARY WILL SLOWLY SETTLE ACROSS OUR FORECAST AREA ON
WEDNESDAY. THE VARIOUS GUIDANCE PACKAGES DIFFER ON THE PLACEMENT AND
TIMING OF THE LAST IN A SERIES OF WAVES THAT WILL WORK ITS WAY ALONG
THIS FRONT...AND THIS IS IMPORTANT AS THIS FEATURE WILL ULTIMATELY
DETERMINE IF OUR REGION WILL PICK UP A BENEFICIAL (AGRICULTURAL)
SOAKING RAIN VERSUS MORE SIGNIFICANT WEATHER THAT COULD INCLUDE A
CHANCE FOR LOCALIZED CONVECTIVE BASED FLOODING.

IT IS WORTH NOTING THAT THE AREA HAS NOT PICKED UP SIGNIFICANT
WIDESPREAD RAINS IN NEARLY TWO WEEKS...AND THAT HAS ALLOWED AREA
TRIBUTARIES TO LOWER TO MID SUMMER LEVELS. WHILE PWAT VALUES WILL BE
IN THE VCNTY OF 1.75 TO 2 INCHES...A PEEK AT THE FFG FROM THE RIVER
FORECAST CENTERS SUGGEST THAT WE WOULD NEED AT LEAST 2.5 INCHES OF
RAIN IN 3 HOURS OR MORE THAN 3 INCHES IN 6 HOURS TO PRODUCE ANY
FLOODING. LESS RAIN WOULD BE NEEDED IN METRO AREAS AND IN REGIONS OF
SIGNIFICANT TOPOGRAPHIC RELIEF.

THIS BEING SAID...WILL RAISE POPS FROM LIKELY TO CATEGORICAL ACROSS
MUCH OF THE REGION FOR WEDNESDAY AS THE SLOWLY MOVING FRONTAL
BOUNDARY WILL BE ACCOMPANIED BY SOME STRONG UPPER LEVEL FORCING
UNDER THE RIGHT REAR ENTRANCE REGION OF A 100KT H25 JET. WHILE BASIN
AVERAGE RAINFALL SHOULD BE IN THE VCNTY OF A QUARTER TO A HALF
INCH...THERE WILL BE THE RISK FOR SUBSTANTIALLY HIGHER AMOUNTS. THIS
WOULD COME AS A RESULT OF HIGH PWAT VALUES...VERY SHORT MBE VECTORS
WITHIN A LIGHT ENVIRONMENTAL WIND FIELD...AND A HEIGHTENED CHANCE FOR
WARM RAIN PROCESSES. TO ADDRESS THE LATTER...A WEALTH OF CLOUD COVER
WILL SEVERELY LIMIT DIURNAL INSTABILITY...WITH THIN CAPE PROFILES
AND WARM LAYER CONVECTIVE CLOUD DEPTH OF 12-16K FT LENDING TOWARDS A
FAVORABLE ENVIRONMENT FOR WARM RAIN PROCESSES. THIS WILL ESPECIALLY
BE THE CASE OVER THE SOUTHERN TIER AND FINGER LAKES REGION. WILL
INSERT SOME ENHANCED WORDING INTO THE GRIDS TO COVER THIS LOCALIZED
HEAVY RAIN THREAT WHILE CONTINUING TO HIGHLIGHT IN THE HWO PRODUCT.

USING A CONSENSUS FORECAST RELYING MAINLY ON THE ECMWF...A FRONTAL
WAVE OVER PENNSYLVANIA WEDNESDAY EVENING WILL MAKE ITS WAY TO THE
NEW ENGLAND COAST BY THURSDAY MORNING. WHILE THE SUPPORTING DYNAMICS
FOR WIDESPREAD PCPN WILL EXIT THE BULK OF THE REGION...THERE WILL
STILL BE A WEALTH OF LOW LEVEL MOISTURE IN PLACE WITHIN THE RESIDUAL
CYCLONIC FLOW. WILL TAPER OFF THE SHOWERS DURING THE COURSE OF THE
NIGHT WHILE BASICALLY HOLDING THE CLOUD COVER IN PLACE.

ON THURSDAY...HIGH PRESSURE OVER CENTRAL ONTARIO WILL GRADUALLY
BUILD ACROSS THE LOWER GREAT LAKES. THIS WILL PRODUCE A LIGHT
NORTHERLY UPSLOPE FLOW ACROSS WESTERN NEW YORK...LIFTING THE
REMAINING LOW LEVEL MOISTURE. MID LEVEL DRYING SHOULD HELP TO
KEEP THE CLOUDS FROM PRODUCING MUCH IN THE WAY OF PCPN...BUT A
SHOWER OR TWO CANNOT BE RULED OUT FOR THE FINGER LAKES AND INTERIOR
SOUTHERN TIER. IT WILL FEEL A LITTLE MORE COMFORTABLE THOUGH AS DEW
POINTS ARE FORECAST TO LOWER BACK INTO THE 50S TO NEAR 60 (VERSUS
THE UPPER 60S).

THE SFC HIGH WILL BUILD ACROSS OUR REGION THURSDAY NIGHT. WHILE THIS
WILL ASSURE US OF FAIR WEATHER...THERE IS STILL SOME QUESTION AS TO
HOW MUCH RESIDUAL LOW LEVEL MOISTURE WILL BE IN PLACE GIVEN THE
OVERALL LIGHT FLOW. TEMPERATURES SHOULD LOWER INTO THE 50S
REGIONWIDE FOR THE OVERNIGHT...MAKING THIS A MUCH MORE COMFORTABLE
NIGHT THAN THE PREVIOUS THREE.

HIGH PRESSURE OVER OUR REGION FRIDAY AND FRIDAY NIGHT WILL BE
ACCOMPANIED BY BUILDING HGTS ACROSS ALL OF THE GREAT LAKES. THIS
WILL TRANSLATE INTO FINE WEATHER FOR THE REGION WITH CLR/PC SKIES
AND SEASONABLE TEMPERATURES.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
A DECISIVE TURN TO MID SUMMER WEATHER DURING THIS PERIOD.

UPPER LEVEL RIDGING WILL BE PARKED ACROSS THE EASTERN PORTION OF
THE COUNTRY THROUGHOUT THIS PERIOD...AND AT THIS TIME OF
YEAR...THAT CAN ONLY MEAN ONE THING. VERY WARM WEATHER.

H85 TEMPS THAT WILL BE IN THE VCNTY OF 16C AT THE START OF THE
WEEKEND ARE FORECAST TO CLIMB TO NEAR 20C BY EARLY NEXT WEEK. THIS
WILL EASILY SUPPORT AFTERNOON TEMPERATURES IN THE 80S FOR SATURDAY
AND SUNDAY...WITH READINGS TOPPING OUT BETWEEN 85 AND 90 FOR MONDAY
(PENDING CLOUD COVER). THE HEAT WILL INITIALLY BE A 'DRY' HEAT WITH
DEW POINTS AROUND 60...BUT AS SFC HIGH PRESSURE SLIDES OFF THE
COAST...A SWATH OF SUB TROPICAL MOISTURE EXTENDING FROM THE GULF TO
THE OHIO VALLEY AND UPPER MID WEST WILL SHIFT EAST...TAKING AIM ON
OUR REGION FOR MONDAY.

WHILE THERE WILL BE AN INCREASING CHANCE FOR DIURNALLY DRIVEN
CONVECTION AS WE WORK FROM THE SECOND HALF OF THE WEEKEND INTO
MONDAY...THE VAST MAJORITY OF THIS TIME PERIOD WILL BE RAIN FREE.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
AT 09Z...REGIONAL RADARS SHOW A FEW SHOWERS AND THUNDERSTORMS MOVING
EAST AND NORTHEAST ACROSS LAKE ERIE INTO WNY...AND ACROSS THE NORTH
COUNTRY. THESE SHOWERS AND THUNDERSTORMS ARE ASSOCIATED WITH THE
WARM FRONT AND MAY BRIEFLY BRING REDUCED CIGS/VSBYS TO A FEW OF THE
AIRFIELDS. ALTHOUGH...IT IS LIKELY THAT MOST AIRFIELDS WILL SEE
CONTINUED VFR. TODAY...WITH DAYTIME HEATING SHOWERS AND
THUNDERSTORMS WILL LIKELY INCREASE IN NUMBERS AND ANY STORM COULD
BRING LOCALIZED IFR VSBYS IN A DOWNPOUR AND GUSTY WINDS WILL BE
POSSIBLE.

OUTLOOK...
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...MVFR FLIGHT CONDITIONS IN
SHOWERS AND THUNDERSTORMS.
THURSDAY THROUGH SATURDAY...NO SIGNIFICANT WEATHER EXPECTED.

&&

.MARINE...
WHILE THE PAST SEVERAL DAYS HAVE BEEN FAVORABLE FOR RECREATIONAL
BOATING ACROSS THE LOWER GREAT LAKES...IT WILL BE UNSETTLED DURING
THE NEXT 36 HOURS AS THEIR WILL BE THE RISK OF THUNDERSTORMS.
MARINERS SHOULD THUS BE ALERT FOR SPECIAL MARINE WARNINGS THROUGH
WEDNESDAY.

OTHERWISE...MODERATE SOUTHERLIES WILL BE FOUND ACROSS THE LOWER GREAT
LAKES TODAY WITH THE OFFSHORE FLOW PUSHING THE HIGHEST WAVES INTO
CANADIAN WATERS. AS A COLD FRONT APPROACHES TONIGHT...WINDS WILL
VEER TO THE SOUTHWEST WHILE WAVES WILL REMAIN BELOW SMALL CRAFT
CRITERIA.

THE FRONTAL BOUNDARY WILL STALL JUST TO THE SOUTH OF LAKES ERIE AND
ONTARIO ON WEDNESDAY...SO UNSETTLED CONDITIONS WILL LIKELY REMAIN IN
PLACE ALTHOUGH WINDS WILL GENERALLY BE LIGHT.

FAIR WEATHER WILL RETURN TO THE LOWER GREAT LAKES FOR THURSDAY AND
FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...AR
MARINE...RSH
Hazardous weather outlook, Jun 24, 4:58 AM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
458 AM EDT TUE JUN 24 2014

NYZ001>008-010>014-019>021-085-250900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
458 AM EDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS TODAY AND TONIGHT WITHIN A MOISTURE RICH AIRMASS
WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. THIS WILL
ESPECIALLY BE THE CASE IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SULTRY AIRMASS WILL CONTINUE TO FEED SLOW MOVING THUNDERSTORMS
ON WEDNESDAY...KEEPING THE RISK IN PLACE FOR LOCALIZED FLOODING.
THE HIGHEST CHANCE FOR FLOOD RELATED ISSUES WILL BE FOUND ACROSS
THE FINGER LAKES AND WESTERN SOUTHERN TIER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-250900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
458 AM EDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CROSS THE REGION TODAY AND TONIGHT.
SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HIGHER
WAVES. MARINERS SHOULD BE ALERT FOR POSSIBLE SPECIAL MARINE
WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL THUNDERSTORMS ON WEDNESDAY WILL KEEP THE THREAT IN PLACE
FOR GUSTY WINDS AND LOCALLY HIGHER WAVES. MARINERS SHOULD BE ALERT
FOR THUNDERSTORM BASED SPECIAL MARINE WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Jun 24, 5:56 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
556 AM EDT TUE JUN 24 2014

NYZ003-004-013-014-241100-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
556 AM EDT TUE JUN 24 2014

...STRONG THUNDERSTORMS OVER THE WESTERN FINGER LAKES...

* AT 555 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM AVON TO SPRINGWATER...AND MOVING EAST AT 35 MPH.

THESE STORMS WILL PRODUCE A HALF INCH OF RAIN IN ABOUT 30 MINUTES
FOR SITES SUCH AS HONEOYE FALLS...CONESUS AND BRISTOL.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4289 7792 4322 7703 4300 7696 4276 7697
      4276 7731 4267 7736 4257 7737 4257 7769

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:32 AM EDTFlash Flood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more28 hr
Jun 24, 3:58 PM EDTSpecial Weather StatementBUFGenesee62 min
Jun 24, 5:16 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Wayne44 min
Jun 24, 5:41 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario49 min
Jun 24, 5:51 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne54 min
Jun 24, 6:03 PM EDTSpecial Marine WarningBUF57 min
Jun 24, 6:04 PM EDTSpecial Weather StatementBUFErie, Genesee, Wyoming56 min
Jun 24, 6:33 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego57 min
Jun 24, 6:54 PM EDTSpecial Marine WarningBUF51 min
Jun 24, 7:26 PM EDTSpecial Marine WarningBUF34 min
Jun 24, 7:28 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis62 min
Jun 24, 7:53 PM EDTSpecial Weather StatementBUFChautauqua, Erie52 min
Jun 24, 7:56 PM EDTSpecial Weather StatementBUFNiagara64 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.